MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 8098027
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.Regardless that unqualified personnel attempted to reset the breaker; we do not see any correlation between using the broken knob as a key in the breaker and the electric shock, as the breaker and the knob itself do not have any exposed contactors.It is more likely that the technologist came in contact with another part within the power cabinet, however, it was not possible to clarify this in more detail.According to the instructions for use, the customer/technician should never open any components of the system and leave all repairs to the siemens service.(print no.C2-029.620.16.03.02, page 31, risk of electrical shock).Access to the power cabinet is restricted to authorized service personnel by locks.The door of the cabinet has a key lock.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the ct system.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.On (b)(6), 2022, a technologist received an electrical shock while resetting a breaker.The customer facility was conducting prolonged testing on their generator.Each time the power switch-over occurred, it tripped the f1 breaker in the power distribution cabinet (pdc) of the ct scanner.The customer contacted siemens for advice in a situation such as this and was advised to place a service call or to have an electrician or clinical engineering personnel turn the breaker back on.As the facility did not want to wait for a siemens engineer to come onsite nor to have qualified personal reset the breaker, the unqualified technologist would reset the breaker when necessary.While doing so, a technologist broke the breaker knob on the f1 breaker.The facility did not place a service call for repair.The generator testing caused the breaker to trip again and a technologist attempted to use the broken knob as a key to turn the breaker and received an electrical shock by the knob.It was confirmed that the technologist did not suffer any serious injury and no medical intervention was required.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15851374
Report Number3004977335-2022-51401
Device Sequence Number5216455
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8098027
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown